×

zbMATH — the first resource for mathematics

Quadratic approximation of solutions for differential equations with nonlinear boundary conditions. (English) Zbl 1097.34008
Consider the boundary value problem \[ x'=f(t,x)\quad\text{for} \quad t\in J:=[0,T],\;T>0,\quad 0=g\bigl(x(0),x(T)\bigr),\tag{*} \] with \(f\in C(J\times \mathbb R,\mathbb R)\) and \(g\in C(\mathbb R\times \mathbb R,\mathbb R)\). The author applies the method of lower and upper solutions coupled with monotone iterative technique. He gives sufficient conditions on the functions \(f\) and \(g\) (monotonicity and convexity properties) implying the existence of monotone sequences converging quadratically to the unique solution of (*).

MSC:
34A45 Theoretical approximation of solutions to ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Jankowski, T., Monotone iterative technique for differential equations with nonlinear boundary conditions, Nonlinear stud., 8, 381-388, (2001) · Zbl 1091.34507
[2] Ladde, G.S.; Lakshmikantham, V.; Vatsala, A.S., Monotone iterative techniques for nonlinear differential equations, (1985), Pitman · Zbl 0658.35003
[3] Lakshmikantham, V.; Leela, S., Existence and monotone method for periodic solutions of first order differential equations, J. math. anal. appl., 91, 237-243, (1983) · Zbl 0525.34031
[4] Lakshmikantham, V.; Shahzad, N.; Nieto, J.J., Methods of generalized quasilinearization for periodic boundary value problems, Nonlinear anal., 27, 143-151, (1996) · Zbl 0855.34011
[5] Nieto, J.J.; Alvarez-Noriega, N., Periodic boundary value problems for nonlinear first order ordinary differential equations, Acta math. hungar., 71, 49-58, (1996) · Zbl 0853.34023
[6] Agarwal, R.A.; O’Regan, D.; Wong, P.J.Y., Positive solutions of difference and integral equations, (1999), Kluwer Academic Boston, MA
[7] Agarwal, R.A., Focal boundary value problems for differential and difference equations, (1998), Kluwer Academic Dordrecht
[8] O’Regan, D.; Meehan, M., Existence theory for nonlinear integral and integrodifferential equations, (1998), Kluwer Academic Dordrecht · Zbl 0932.45010
[9] Lakshmikantham, V.; Vatsala, A.S., Generalized quasilinearization for nonlinear problems, (1998), Kluwer Academic Dordrecht · Zbl 0997.34501
[10] Lakshmikantham, V.; Vatsala, A.S., The method of generalized quasilinearization and its applications, Neural, parallel and scientific computations, 7, 119-140, (1999) · Zbl 0931.34009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.